Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 83, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 27, 2012, 3:35 PM EST. It took effect at Nov 27, 2012, 10:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2012, 3:35 PM EST (20:35 UTC)
- In effect from
- Nov 27, 2012, 10:00 PM EST
- Expired
- Nov 28, 2012, 3:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
611 WHUS73 KIWX 272035 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EST TUE NOV 27 2012 LMZ043-280445- /O.NEW.KIWX.SC.Y.0083.121128T0300Z-121128T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 335 PM EST TUE NOV 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST WEDNESDAY. * WINDS: WEST 10 TO 20 KNOTS * WAVES: BUILDING TO 4 TO 6 FEET LATE TONIGHT...THE GRADUALLY SUBSIDING TO LESS THAN 4 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
235 WHUS73 KIWX 280344 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 PM EST TUE NOV 27 2012 LMZ043-281145- /O.CON.KIWX.SC.Y.0083.000000T0000Z-121128T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1044 PM EST TUE NOV 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY. * WINDS: WEST 10 TO 20 KNOTS * WAVES: BUILDING TO 4 TO 6 FEET LATE TONIGHT...THEN GRADUALLY SUBSIDING TO LESS THAN 4 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
372 WHUS73 KIWX 280956 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 456 AM EST WED NOV 28 2012 LMZ043-281800- /O.CON.KIWX.SC.Y.0083.000000T0000Z-121128T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 456 AM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS: NORTHWEST WIND 10 TO 20 KNOTS BACKING WEST 5 TO 10 KNOTS IN THE AFTERNOON. * WAVES: BUILDING TO 4 TO 6 FEET...SUBSIDING TO LESS THAN 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
400 WHUS73 KIWX 281513 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA ISSUED BY NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1013 AM EST WED NOV 28 2012 LMZ043-282000- /O.CON.KIWX.SC.Y.0083.000000T0000Z-121128T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1013 AM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS: NORTHWEST WIND 10 TO 20 KNOTS BACKING WEST 5 TO 10 KNOTS IN THE AFTERNOON. * WAVES: 4 TO 6 FEET...SUBSIDING TO LESS THAN 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 3:30 PM EST, 5 minutes earlier.
Area forecast discussion, Nov 27, 3:30 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EST TUE NOV 27 2012
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.
FAIRLY TRANQUIL SHORT TERM PERIOD IN STORE WITH UPR LEVEL NW FLOW TO
PERSIST AS SEVERAL WEAK WAVES MOVE THROUGH THE GREAT LAKES REGION.
LAKE EFFECT CLOUD COVER HAS FINALLY BEGIN TO ERODE...RATHER QUICKLY
NOW...OVER THE PAST HOUR OR 2 AS DRIER AIR/SUBSIDENCE FINALLY ADVECT
IN. CLEARING SKIES WILL BE SHORT LIVED FOR NORTHERN/NE PORTIONS OF
THE AREA AS ANOTHER DISTURBANCE WILL MOVE THROUGH THE REGION
TONIGHT. PRECIP CHANCES AND THICKER CLOUD COVER SHOULD REMAIN WELL
NORTH OF THE FORECAST AREA...WITH INCREASE IN MID AND HIGH CLOUDS
EXPECTED. COULD BE A BIT OF A LAKE CONTRIBUTION AS WELL WITH DELTA T
VALUES JUST ABOVE 10 C...SUFFICIENT FOR CLOUD DEVELOPMENT. TWEAKED
GRIDS TO REFLECT CURRENT TRENDS AND BLENDING WITH MODELS GUIDANCE
AND SURROUNDING SITES...WHICH RESULTED IN A MORE OPTIMISTIC CLOUD
FORECAST. WITH ONLY MID/HIGH CLOUDS AND ONLY MODEST DIURNAL SWING IN
TEMPS TODAY...WON'T TAKE MUCH TO DROP INTO THE 20S TONIGHT WITH
FORECASTED LOWS LOOKING TO BE ON TRACK.
CLEARING SKIES SHOULD TAKE PLACE ON WEDS WITH ONLY A SLIGHT INCREASE
IN LL TEMPS UNTIL NW FLOW GIVES WAY INTO THE LONG TERM PERIOD.
ADDITIONAL SUNSHINE AND MIXING WILL ALLOW TEMPS TO CLIMB BACK
TOWARDS NORMAL LEVELS WEDS AFTERNOON WITH HIGHS IN THE UPR 30S TO
LOWER 40S FOLLOWED BY LOWS IN THE 20S WEDS NGT.
&&
.LONG TERM...THURSDAY THROUGH TUESDAY
A DRY LOW LEVEL AIR MASS WILL BE IN PLACE THURSDAY AS LOW LEVEL
RIDGE SHIFTS EASTWARD INTO THE MID ATLANTIC STATES. SOUTHWEST LOW
LEVEL FLOW WILL ALLOW FOR SOME WEAK LOW LEVEL MOISTURE ADVECTION
LATE THURSDAY INTO FRIDAY WITH OPPORTUNITY FOR SOME WEAK LOW LEVEL
MOISTURE POOLING AT THE NOSE OF SWRLY LLY JET ACROSS SRN LOWER
MICHIGAN INTO FAR NORTHERN INDIANA. GFS PROGS ON 295K SFC ALSO
SUGGEST CPDS LESS THAN 15 MB MAINLY ACROSS NORTHERN THIRD OF
THE AREA FRIDAY MORNING. A LOW AMPLITUDE FAST MOVING UPPER LEVEL
SHORT WAVE FROM THE PACIFIC SHOULD REACH INTO NORTHWEST INDIANA
EARLY FRIDAY WITH SOME POTENTIAL FOR SOME LIGHT RAIN
SHOWERS...PARTICULARLY ACROSS THE NORTH GIVEN AFOREMENTIONED
MOISTURE CONSIDERATIONS. MAINTAINED SOME SLIGHT CHANCE -RW POPS
ACROSS NWRN OHIO FRIDAY EVENING BUT GIVEN RECENT TRENDS IN
PROGRESSION OF THIS WAVE...MAY BE ABLE TO REMOVE THESE LOW POPS IN
FUTURE FORECASTS. WEST TO EAST ORIENTED BAROCLINIC ZONE WITH
DEVELOPING SFC REFLECTION OF THIS WAVE SHOULD PROMOTE DISTINCT NORTH
TO SOUTH TEMPERATURE GRADIENT THURS/FRI WITH HIGHS LOWER TO MID 40S
NORTH AND UPPER 40S TO AROUND 50 SOUTH.
SHORT WAVE UPPER RIDGING TO SPREAD INTO THE SOUTHERN GREAT LAKES
SATURDAY AS INITIAL WAVE DEPARTS...WITH NEXT UPSTREAM PACIFIC WAVE
DIGGING ACROSS THE ROCKIES. STRENGTHENING SWRLY LOW LEVEL FLOW WILL
ALLOW THE STALLED BAROCLINIC ZONE TO LIFT NORTHWARD THROUGH THE DAY
WITH MORE APPRECIABLE LOW LEVEL THETAE ADVECTION SHIFTING INTO LOCAL
AREA DURING THE NIGHT. NO CHANGE TO PREVIOUS FORECAST WITH MID TO
HIGH RANGE -RW CHANCE POPS SATURDAY NIGHT GIVEN TIMING OF NEXT FAST
MOVING PACIFIC WAVE AND SLIGHTLY BETTER LOW LEVEL MOISTURE TRANSPORT.
LOW AMPLITUDE NATURE OF THESE SHORT WAVES AND DIGGING WESTERN CONUS
TROUGH WILL ALLOW FOR CONTINUED MODERATION IN TEMPERATURES THROUGH
EARLY NEXT WEEK WITH HIGHS INTO THE MID/UPPER 50S SUN-TUE. MEDIUM
RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT IN TERMS OF SFC
CYCLOGENESIS ACROSS THE UPPER MIDWEST EARLY NEXT WEEK IN RESPONSE TO
THIS MORE AMPLIFIED UPPER TROUGH...BUT SIGNIFICANT DIFFERENCES
PERSIST IN TERMS OF STRENGTH/AMPLITUDE OF THIS FEATURE. HAVE
SLIGHTLY LOWERED CR ALLBLEND POPS INTO THE HIGHER CHANCE CATEGORY
GIVEN LOW TO MEDIUM CONFIDENCE IN NARROWING FROPA TIMING DOWN TO A
12 HOUR PERIOD. MAY EVENTUALLY EVEN NEED TO CONSIDER SOME TS
INCLUSION FOR THIS PERIOD GIVEN FAIRLY IMPRESSIVE UPPER DYNAMICS AND
IMPRESSIVE LOW LEVEL MOISTURE FOR EARLY DECEMBER IN BROAD WARM
SECTOR.
&&
.AVIATION...
LAKE EFFECT VFR STRATOCU DECK HOLDING ON ACROSS NW PARTS OF THE
AREA WITH SLOW DECREASE IN COVERAGE NOTED MOVING SE AWAY FROM THE
LAKE. AS DRIER AIR IS ENTRAINED INTO THE AREA AND FLOW BECOMES
LIGHT SOUTHWEST...CLOUD COVER SHOULD SHIFT AWAY FROM TAF SITES
THIS EVENING AND POSSIBLY SOONER THAN CURRENTLY FORECAST. A WEAK
DISTURBANCE WILL MOVE THROUGH THE GREAT LAKES TONIGHT AND BRING AN
INCREASE IN MID CLOUDS BUT SHOULD BRING NO PRECIPITATION OR FLGT
RESTRICTIONS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 3 PM EST
WEDNESDAY FOR LMZ043.
&&
SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...FISHERHazardous weather outlook, Nov 27, 3:53 AM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 AM EST TUE NOV 27 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 353 AM EST TUE NOV 27 2012 /253 AM CST TUE NOV 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-280900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 353 AM EST TUE NOV 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.